i have rosacea and i have tried everything. i am now under going laser treatment (ipl) i am using finacea and metrogel gel1% and i am seeing very little results. i would like to know, is oracea really affective? will i see better results? i want to try it, but i am sick of spending money and not getting what i want. if anybody with moderate or more rosacea have used oracea and seen results, would you please let me know your experience. your positive feedback would be much appreciated and hopefully uplifting for me. yhank you!
11 Oct 2009
I haven't used Oracea myself but the link below has reviews/comments made by people who have used it for rosacea.
They all sound very promising.
7 Jan 2010
Egh.. I didn't realize Oracea was doxycycline. Of course, individuals can react differently to medications, but my experience with it was horrendous -- and it did nothing for the rosacea break-outs anyway. I'd avoid it -- there are lots of bad long-term effects from prolonged antibiotic use.
Other medications to try: Klaron (Sulfacetamide/Sulfur) suspension, Plexion (NOT the generic, for some reason only the name brand works.. but it's very expensive.. and it works very well). There's also a Sulfacetamide/Sulfur cream, only generic. Klaron suspension is also fine generic. The sulfacetamide/sulfur line were and are life savers for me..
Also, not Rx - but Rilastil's Deliskin is FANTASTIC. It's about $60, but it is so so so worth it. Has saved my skin many a time when red raw and in awful pain.
Also, Dr. Hauschka's line is excellent - specifically, most notably, the Revitalizing Mask. The Rhythmic Night Conditioner, surprisingly, gave me fantastic results... oh yeah, I should use it again... thanks for the reminder! hah..
2 Aug 2010
I am 60 years old and have suffered with Rosacea since I was in my late teens, with some variance at times on the severity of the problem. My skin, especially my nose and cheeks, has been red all my life (my father had this condition as well - he was tee total but people thought he was a drinker because of his skin)!
I took daily antibiotics for many years, but stopped when I was pregnant with my daughter. I thought I just had to suffer the condition and did not want to take long term antibiotics as I believe they damage the immune system. After I went through the menopause, the spots went away for a while, although my skin was still very red. I thought it was getting better, but lately, in the last 12 months or more, it has been getting worse again, with spots all over the face every day and skin very red. I did not want to take long-term antibiotics again. I tried lots of different remedies, creams, gels etc from the chemist, but nothing worked.
I happened to mention it to the doctor when I went lately for something else. He prescribed Finacea.
I read the leaflet which said it may reduce the redness in about 4 weeks, but the redness started to be reduced after 2 days - I could not believe it. I have been using it now for 4 weeks and have only had 2 spots in all that time. I am over the moon - all these years of not being able to even answer the door if I had no make up on - all these years of suffering with spots and inflamed skin.
One thing - I KNOW I will have to make sure I do not run out of it! And I wish I had asked the doctor for advice earlier!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have rosacea on my cheeks that is inflammed. My doctor prescribed Metrolgel topical as well as Doxicycline in past and it didn't work. He now ...
1 answer • 2 Apr 2010
I just filled a prescription for Metrogel. I have Acne-roseaca like rashes on my nose and around it on the lower edges. The dermatologist was not ...
1 answer • 9 Jul 2010
In addition to using a moisturizer with sunscreen, can I use other face products, such as Skinceuticals vitamin C&E ferulic serum and Vit B gel ...
1 answer • 19 Apr 2011
... the dermatologist. Should I stop using Finacea? My strongest complaint when I saw the dermatologist was the redness of my nose. However, now I do ...
0 answers • 6 Dec 2012